I have swelling on my feet and tongue as well. KFT report was normal only my creatinin was 1.6. It is a chronic problem. I have already used Lasilactone 50 mg and Torsemide 10 mg. But no relief. I use insulin Mixtard 40 units twice and Galvus Met 50/850 1 bd for my diabetes type 2. Maybe Galvus causing swelling so I stopped it recently and want to switch over to Janumet.
Welcome to icliniq.com.
According to your statement, you are suffering from chronic kidney disease. Now you have swelling on feet, ankles, and tongues. You have DM (diabetes mellitus) for 20 years.
Do you suffer from an allergy? Or are you allergic to some foods, medications, irritants, etc? Hypersensitivity reaction can be a cause for your present swelling. Again you are a patient of chronic kidney disease, so you can suffer from anemia either caused by chronic disease or vitamin B12 deficiency due to taking Metformin for DM. If you have anemia, you can suffer from the present swelling too.
Again you are using drug like Solitral for BPH, Telma for HTN (hypertension) can cause swelling as their side effects and hypersensitivity reaction. In case of heart failure, liver diseases, obstructive uropathy, hormonal problem, etc., can cause swelling too.
So you should undergo some investigations like CBC (complete blood count), HB% (hemoglobin), ESR (erythrocyte sedimentation rate) to detect anemia status at present, USG (ultrasound) to detect obstructive uropathy or any other abnormalities.
Skin prick test, RAST test to detect hypersensitivity or allergens, thyroid hormone (T3, T4, TSH) to detect hormonal deficiency, CXR (chest x-ray) to detect any abnormality in the chest, ECG (electrocardiogram) for cardiac status, liver function test, serum electrolytes, etc.
At first, we should find out the causes that are responsible for the swelling and then treat them accordingly. So you should continue your current medications and inform me after getting the investigation results in your hand, then I will try to treat you further.
Thank you doctor,
Yes, I had acute anemia with hemoglobin going down up to 8% but now it is 12.7%.
Welcome back to icliniq.com.
Anemia is one of the important causes which are responsible for swelling. So you can exclude CBC with HB% with ESR test but you should undergo the rest of the above mentioned tests to pick up the responsible factors for your swelling.
Was this answer helpful?|
What Is Diabetes ... Diabetes or diabetes mellitus is a condition that affects how your body uses blood glucose or blood sugar ... Read fullDiabetes Mellitus and Oral Health
Diabetes mellitus is a metabolic disorder which affects the uptake and use of glucose by the human body ... Types Of Diabetes Insulin-dependent diabetes mell... Read fullSwollen Legs and Ankles - Causes, Diagnosis, and Treatment
.. ankles and feet swelling can be signs of heart or kidney disease? Read about the possible causes, accompanying symptoms, and treatment options .. ... Read full
Query: Hi doctor, I am having extreme swelling from under the breast to the belly. My legs and feet are also very swollen and painful. I have gained 40 pounds in two years with no change in diet or activity. My lower legs and ankles were swollen about a year ago. I went through all the horrible heart test... Read Full »
Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level is 9.8 mg/dL. She has a history of diabetes for the past 25 years. She is taking Insulin from the beginning. She has hypertension for the past 35 years. Her hemoglobin is about 11.0 gm/dL. Her eyesight has been ... Read Full »
Query: Hello doctor, If a person with chronic kidney disease with a creatinine of 1.9 and a GFR of 40 receives Toradol 60 mg IM as a single dose, can that lead to acute renal failure? How soon would failure occur after the administration of the medication? Read Full »
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now